Thunderstorm Wind, Lee
- When
- June 24, 3:30 PM CST
- Where
- Lee County, 0.86 mi SE of Prairieville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.820, -89.610
A Pine tree suffered wind damage.
Scattered thunderstorms moved across parts of northern Illinois during the afternoon of June 24th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Scattered thunderstorms moved across parts of northern Illinois during the afternoon of June 24th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 24, 2:15 PM CST, 1 hour 15 minutes earlier.
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
315 PM CDT Mon Jun 24 2019
.SHORT TERM...
223 PM CDT
Through tonight...
For the remainder of the afternoon and into the early evening, main
forecast concern will be short term convective trends.
As of 2PM CDT, the layered mid and high cloud decks are moving off
to the east, allowing for more direct insolation. Latest radar and
satellite trends indicate sct convective development across the
area, with the greatest coverage over swrn Wisconsin and into ern
Iowa, in advance of the main upper long-wave trough and associated
sfc front. An extensive area with MUCAPE of 2000 j/kg covers much
of ncntrl IL into swrn WI and ern IA. Expect that scattered tsra
will continue to develop through the remainder of the afternoon and
into the early evening hours, with a strong diurnal signal to the
more isold/sct activity. However, more organized thunderstorm
activity is still possible, with locations generally north of I-88
still highlighted for the more organized activity. Currently,
broken lines of convection are mainly confined to north of the IL/WI
border, but as a strong short wave and associated cold front, cross
from ern IA in to nwnr/ncntrl IL durg the late afternoon hours and
into the early evening , there is a chance for the more organized
activity to build into nrn IL. Latest guidance is trending a little
faster than earlier guidance in lifting the short wave out of nern
IL and across srn Lake Michigan shortly after 00z, bringing an end
to the strongest activity by 00-01z. There may still be some
lingering showers into the early evening, but the bulk of the
thunderstorms activity should be moving off to the north and east by
arnd 01z, or shortly thereafter. Following the passage of the
associated cold front, a cooler, drier air mass will move into the
area. Along with clearing skies and diminishing winds, morning lows
should be in the upper 50s to lower 60s.
&&
.LONG TERM...
312 PM CDT
Tuesday through Monday...
The upper trough swinging through the area this afternoon should
be well downstream by daybreak tomorrow with more of a zonal flow
pattern and weak ridging in place aloft. At the surface the better
moisture will still be pushed south after the passage of today's
cold front, but this will be very short lived as dewpoints climb
quickly back into the mid 60s during late morning into the
afternoon. Midlevel lapse rates also increase during the
afternoon, and with model hints of a weak surface trough and
subtle shortwave energy in the westerlies aloft, a chance of
showers and thunderstorms cannot be ruled out toward late
afternoon and more so into the evening and overnight hours before
the better focus shifts east by early Wednesday morning. Some low
level capping could keep a lid on things, but if that cap manages
to erode the activity could be more widespread than presently
expected tomorrow afternoon and evening.
By Wednesday the ridging aloft and at the surface becomes more
pronounced. A lingering boundary just south of the area may provide
the focus for our southeast counties in the afternoon but most of
the area should be warm and dry. Thursday and Thursday night will
see much of the same, though the better forcing for convection will
be north of the area in association with a pulse of shortwave
energy or weak trough working through the ridge axis.
For Friday through the weekend and into early next week the northern
stream trough is east of the area and ridging aloft really develops
in earnest. With so much warmth and moisture at low levels it would
not take much to trigger some isolated to scattered storms during
this period, but the focus will be on heat indices climbing into the
mid 90s for much of the area.
Lenning
&&
.AVIATION...
For the 18Z TAFs...
Forecast concerns include...
Thunderstorm potential for the afternoon/early evening.
Strong/gusty winds afternoon/evening.
Patchy mvfr cigs in rain and isold/embedded thunderstorms continue
over far nern IL/nwrn IN in an area of broad isentropic lift in
advance of a long-wave trough aloft and associated cold front.
latest radar/satellite imagery shows the dense cloud cover
thinning and breaking up across the region, allowing some isold
shra/tsra development across the region. Expect that this activity
should remain relatively low coverage through much of the
afternoon. The greater chance for more organized and stronger
thunderstorms will be associated with a cold front sweeping across
the region. At issuance time, the cold front was moving through
swrn Wisconsin and ern Iowa with broken lines of thunderstorms
developing.
Latest guidance continues to indicate that the progression of the
cold front will be relatively fast. Still anticipate that the
duration of storms directly impacting the individual terminals
should be relatively short, so will maintain a 2 hour tempo for
thunder.
Swly winds with gusts into the 20kt range will persist in advance
of the cold front. Winds will shift more wswly-wly behind the
front with gusts increasing into the 25-30kt range. Winds should
slowly diminish through the evening.
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...Small Craft Advisory...nearshore waters
until 1 AM Tuesday.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
402 PM CDT Mon Jun 24 2019
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
252115-
Winnebago-Boone-McHenry-Lake-Ogle-Lee-De Kalb-Kane-DuPage-Cook-
La Salle-Kendall-Grundy-Will-Kankakee-Livingston-Iroquois-Ford-
Porter-Newton-Jasper-Benton-
402 PM CDT Mon Jun 24 2019 /502 PM EDT Mon Jun 24 2019/
This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.
.DAY ONE...Tonight.
Weather hazards expected...
Elevated Thunderstorm Risk...with an associated:
Elevated hail risk...up to quarter sized.
Elevated damaging wind risk...up to 60 mph.
Limited Flooding Risk.
DISCUSSION...
Thunderstorms have developed on schedule this afternoon but
marginal instability and only about 30 knots of deep layer
shear have limited the degree of organization and severe
potential so far. Severe coverage is expected to remain fairly
limited this evening.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Tuesday...
Elevated Severe Thunderstorm Risk.
Limited Flooding Risk.
Wednesday through Friday...
Limited Thunderstorm Risk.
Saturday and Sunday...
Limited Thunderstorm Risk.
Limited Excessive Heat Risk.
DISCUSSION:
A very warm and humid air mass will be in place from mid to late
week into the weekend. Thunderstorms are possible at times.
.SPOTTER INFORMATION STATEMENT...
Spotters may be needed this evening.
GENERAL STORM MOTION OF THE DAY:
Moving toward the east-northeast around 30 mph.
LMZ740>745-252115-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
402 PM CDT Mon Jun 24 2019
This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.
.DAY ONE...Tonight.
Weather hazards expected...
Hazardous conditions for small craft.
Elevated Thunderstorm Risk...with an associated:
Elevated hail risk...up to nickel size.
Elevated thunderstorm wind gust risk...up to 50 knots.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Tuesday...
Elevated Severe Thunderstorm Risk.
Wednesday through Saturday...
Limited Thunderstorm Risk.
Lenning
Visit us at http://weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
323 PM CDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 1 NNE MARSEILLES 41.34N 88.70W
06/24/2019 M0.25 INCH LA SALLE IL PUBLIC
REPORTED AT 11TH AND CARTER, MARSEILLES, IL.
&&
ACSSpecial Weather Statement National Weather Service Chicago/Romeoville 430 PM CDT Mon Jun 24 2019 ILZ012>014-242145- Kane IL-Cook IL-DuPage IL- 430 PM CDT Mon Jun 24 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KANE...NORTHWESTERN DUPAGE AND WESTERN COOK COUNTIES UNTIL 445 PM CDT... At 430 PM CDT, Doppler radar was tracking a strong thunderstorm over Geneva, moving northeast at 40 mph. Up to penny size hail and winds to 45 mph will be possible with this storm. Locations impacted include... Elgin, Wheaton, Hoffman Estates, Carol Stream, St. Charles, Glen Ellyn, West Chicago, Batavia, Geneva, Dupage Airport, Bartlett, Streamwood, Hanover Park, North Aurora, Warrenville, Winfield, Sugar Grove, Elburn, Wayne and Lily Lake. Including the following interstate... I-88 between mile markers 108 and 114. This includes... DuPage County Fairgrounds, Fermilab, Kane County Cougars Ballpark, and Waubonsee Community College. LAT...LON 4176 8849 4195 8848 4207 8817 4188 8808 TIME...MOT...LOC 2130Z 238DEG 35KT 4190 8832 Birk
The Quad Cities radar (KDVN), 84 km away, was scanning. The volume nearest the first event began at 21:28 UTC.
2 thunderstorm wind. Local standard time, as filed.
A Pine tree suffered wind damage.
A six to seven inch diameter tree limb was blown down onto a street.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2019Every state in 2019This day in weather historyWarnings in Illinois, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 830975, 830976.